MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DISPOSABLE FACE MASK (CASE OF 8); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. DISPOSABLE FACE MASK (CASE OF 8); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210559
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abrasion (1689); Injury (2348)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after surgery when the face mas was used, dermal damage was confirmed on the cheek of the patient.The patient had been positioned for less than 2 hours during surgery and the adjustment of patient position and face mask.No further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).The reported device, used in treatment, was not returned to the designated complaint facility for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.No product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review for ¿dermal damage¿ complaints associated with the reported part number identified no similar events in the last three years.It was determined this was an isolated event.A review of the customer images confirmed dermal damage to the patient.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.The t-max instructions for use warns, ¿ensure face mask is not applying pressure on the patient¿s eyes and pressure on the face is evenly distributed¿ and ¿do not over tighten straps holding chin in place and ensure there is no pressure on structures under the chin.When the patient is lowered, the head will slide down the headset pad.The face mask must be released when the patient is raised or lowered.¿ a review of the t-max risk management files was performed and found multiple line items addressing this failure mode.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
DISPOSABLE FACE MASK (CASE OF 8)
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10737816
Report Number1643264-2020-01615
Device Sequence Number1767858
Product Code FWZ
UDI-Device Identifier03596010513724
UDI-Public03596010513724
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210559
Device Catalogue Number7210559
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;